Tyndall effect or not? (Photo)

Hi doctors, I had restylane enjected under eyes 3 weeks ago. I didn't have much bruising, but my dark circle got so much darker.as I mentioned my last question I did have dark circle before, but I was able to cover with makeup. Now after using concealer and corrector I still see gray hue under eyes. Without makeup it's purple/ brown color. If this is Tyndall effect should gray color be visible without make up too? I want to know if it's bruise or Tyndall effect. So hard to cover it with make up.

Doctor Answers 5

Tyndall effect

Hi ~ Treating the lower eyelids with filler must be done with extreme care. It is very easy to get the Tyndall effect due to the anatomy of the lower lid, most notably the skin is very thin. It is possible this a small amount of residual bruising but most likely you are experiencing the Tyndall effect.  


Kalispell Physician
5.0 out of 5 stars 4 reviews

TYNDALL EFFECT

Yes to Tyndall effect; NEVER put a filler in the lower eyelid proper as the skin is so thin that the filler shows through the skin and creates a blue hue which lasts for years.

Arian Mowlavi, MD
Orange County Plastic Surgeon
4.9 out of 5 stars 44 reviews

Darker circles after filler under eyes

From looking at your before and after photos, I suspect this is not Tyndall effect. I sometimes see the dark circles get darker due to the exposure of more blood vessels being seen through the skin. If you notice in your before, the purple vessels are present but somewhat hidden by the overlying skin. In the after, the skin is stretched and the vessels are more easily seen. We try IPL or the Nd/Yag laser to lessen the prominence of the vessels and lighten the skin. A good evaluation will help determine the cause. 

Lee P. Laris, DO
Phoenix Dermatologist
4.8 out of 5 stars 15 reviews

Tyndall effect

Bruises will not last 3 weeks so it is likely Tyndall effect which can be treated with hyaluronidase and then can be reinjected if you desire.  Caution--don't try to tell the doctor ( I assume you are seeing a board certified dermatologist or plastic surgeon) to use a cannula or needle. He will use what he is most comfortable with and cannulas are not the answer

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Identifying The Tyndall Effect--Reverse if necessary, use cannulas

I suggest a formal consultation , if you do have Tyndall it can be reversed. Cannulas will limit complications in the future.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.